Post # 1
I was in the pill for about 5 years. Before that, I used to have menstrual migraines, trouble concentrating or remembering things on my period, cramps both during my period and while I was ovulating, and periods that lasted for 7-10 days. I went off the pill 3 months ago, and those symptoms aren’t just back, they’re worse: periods that last 2 whole weeks with dizzy spells and trouble concentrating and remembering the whole time, bad enough that I can’t drive safely; cramps that keep me from sitting up straight; more migraines than before; exhaustion that doesn’t get better with rest. I’ve also been gaining weight despite the cramps causing nausea so bad I can’t always keep food down.
Did anyone else have issues like this when going off the pill? Did things eventually get better? I’d always heard it takes 2-3 months for your body to adjust, but if this is going to be the new normal, I need to go back on the pill.
Post # 2
Personally my life was worse on the pill than off of it, but everyone is different. The issues you’re describing are not normal. Rather than going back on the pill right away, I’d suggest talking to your doctor about your symptoms, especially given that you had the same chronic issues before you were on the pill. Going back on the pill will basically just put a bandaid over the problem – it doesn’t actually address the underlying cause.
Not saying you should never go back on the pill of course! Just that the pill is not a cure.
Post # 3
I don’t think it’s an emergency, but I would definitely talk to a doctor. The pill isn’t always just about birth control, it can function as medicine basically for people that are naturally hormonally imbalanced or have difficult/life disruptive periods in some ways. I would go to the doctor and see if this is strictly hormonal/menstrual and if some form of hormonal birth control is the treatment you need to control that, or if there’s some other underlying cause.
(This is assuming that the pill improved those symptoms while you were on it)
Post # 4
Right now I am waiting to be able to see my doctor after Thanksgiving and getting frustrated. The menstrual problems were the original reason I went on the pill, at this doctor’s suggestion (didn’t need BC at the time). A lot of people hate the non-BC effects of the pill, but for me they were positively life-changing. Just curious if this worsening was common or not.
Post # 5
My symptoms aren’t nearly as bad as yours, I get cramps, moderate headaches, more moodiness etc and have very bad skin when I’m off the pill. When I have tried going off the pill those symptoms just come back full force and don’t subside. I think they’re worse for the first month or two and then a regular level of bad haha.
I definitely have worse symptoms OFF the pill than on the pill. People have different hormonal balances so it works differently for different people.
Why did you go off of it if you don’t mind me asking?